I have a headache. Not just a little headache that you get from a stressful day, or not eating or drinking enough water. This is a good old fashioned migraine, and I’m so tired of getting them. I’ve had them since I was about nine years old. At first, my parents didn’t believe that they were as bad as I said they were. But over time, they realized the headaches were so crippling and debilitating, and they believed me when I said they were as bad as they were. When I was in my early thirties, my doctor put me on sumatriptan. It was a life-saving miracle drug! I would take one at the onset of a headache and within a half hour the headache was completely gone. I did notice that it made my heart race a bit, but it was nothing that was ever too much to worry about.
I noticed that overtime, I started to use the medication more and more. It seemed I was having at least 15 headache days a month! And I was only prescribed 9 pills a month through my insurance. There were some months where I would end up buying a whole nother months worth of 9 pills at full price just to get by. Now mind you this is not a narcotic. It is not an addictive drug. However, it seemed that I was getting addicted to it. My headaches were more frequent and my usage of the medication increased.
One morning, I woke up with a horrible headache and took a sumatriptan pill. Shortly after, I began to experience horrible chest pain and a rapid heartbeat. I started reading online about other people who had seem to get addicted to this non-narcotic medication. They complained about similar things that I had going on with me. For example, more headaches than they had before they started taking the medication, running out of their prescription too soon before being able to refill it, rapid heartbeat, chest pains, and a list of other symptoms.
After about 2 hours of the chest pains they went away. I decided right then and there that I wasn’t going to be so reliant on this medication anymore for my migraines. Info it will be 3 years this March but I decided to start taking that medicine. I have not taken one pill sense. I noticed but now I am down to about to migraine days a month. I have little headaches off and on throughout the month, but nothing compared to a migraine. When I do have a migraine, I take ibuprofen and Excedrin Migraine, and just tough it out.
To me, the side effects of the medication we’re not worth the temporary relief that it did bring to me. So here I sit writing this blog instead of doing my school work, because this headache will not allow for deep thinking. A small price to pay for a lesson that I greatly learned about being so dependent on medication to fix my problems. Has anybody else had similar experiences with that medication? It sure seems a lot of people on the internet have. Hopefully tomorrow I will wake up refreshed and headache free.